I guess I should be careful about being too short with my answers but here goes:
So, about 6 months ago, he took himself off of 5 mgs. of it, (he was on 10) and did fine for a while, then all of a sudden, he started feeling bad again, feet and ankles started swelling, so he called my step-brother in law, who is a medical doctor and asked him if he could just stop taking Norvasc altogether, and my step brother said yes, that he could, so he did.
You then listed a bunch of symptomatology indicating that the Norvasc was a nightmare for you, too and your numbers really indicated that they got you on that drug treadmill for nothing. So as far as the Norvasc goes, I think that you could JUST STOP the drug at once and do yourself a lot of good.
So I answered your question with the same words that your brother used for your father.
In short, JUST STOP the Norvasc.
I hope that's clearer.
Thanks Lenin, for clarifying that. I thought you were mad at me!!!!!!!!!
And thanks for the info. I've been thinking about maybe starting to wean off of the last 5 mgs. down to 2.5 and then off. What really worries me though is the 160 mgs. of Lisinopril. I have heard that anything over 40 mgs. isn't really effective anyway, so I'm wondering why my dr. put me on that much, and now HE'S the one who's telling me that nothing over 40 is doing me any good except creating more side effects. Do you know anything about it? I do know that high doses of Lisonpril can affect your kidneys. If you know anything, or know anybody who does, please let me know. I'm pretty scared here.
Merck's version of lisinopril is PRINIVIL. They recommend a starting dosage of 10 mg. with a possible boost to 20 mg. and say that they HAVE tested dosages as high as 80 mg. and have not seen much of an increase in effectiveness with the higher doses like 40 or 80.
I think your doctor has made a HUGE mistake prescribing 160 mg. It sounds in the realm of a DRUG OVERDOSE, rather than a sensible prescription.
Imagine, even MERCK couldn't conceive of anyone taking 160 mg. so they never even TESTED that high. It boggles the mind. How do these doctors find their way home at night?
Start chopping up those tablets as quickly as you can. I'd say try into EIGHTS but I know how hard that is...quarters should be doable.
Monitor your numbers.
I take 4 40 mgs. of it per day, two in the morning and two at bedtime. I have heard that anything over 40 can cause kidney damage. Lately, my ankles have been swelling, not bad, but they are swelling all the same. And I'm scared. I don't go to the bathroom as often as I should, and being the hypochondriac that I am since all this started, I am convinced that I'm going into kidney failure, even though my ankles have swollen before, and urine output has been pretty minimal at times, at other times it seems I go all day long. I'm so tired of it. I am just so scared that when I start weaning off of them, (NOW, he wants me down to 40 mgs.) that I'm going to have horribly high blood pressure, even though my readings are usually in the 90's over the low 50's. I tell you all...............I am an emotional wreck because of this. Anything that anybody can tell me about Lisinopril would be greatly appreciated. Will going from 160 mgs. to 40 cause much change in my b/p?
Probably not much diffference in BP but probably a GREAT change in side effects. I'd even venture to say that you might do alright on a single 20 mg./day (half a pill.)
It's also bundled as a combination with thiazide. You might do better with that combo.